Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 20, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 15, 2008, 7:01 PM CDT for Collingsworth County, Donley County, Texas. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 7:01 PM CDT (00:01 UTC)
- Expired
- Jun 15, 2008, 7:15 PM CDT
- In force
- 14 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Collingsworth County, TX, Donley County, TX
The radar
The Amarillo radar (KAMA), 120 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:10 PM CDT | HAIL 0.75 | 17 Wsw Wellington, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:01 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6288 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 160002 TORAMA TXC087-129-160015- /O.NEW.KAMA.TO.W.0020.080616T0001Z-080616T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 701 PM CDT SUN JUN 15 2008 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS... SOUTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 715 PM CDT * AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTHWESTERN COLLINGSWORTH COUNTY...OR ABOUT 7 MILES NORTHEAST OF MEMPHIS...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS SOUTHEAST OF HEDLEY... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3474 10060 3483 10056 3485 10046 3475 10036 TIME...MOT...LOC 0001Z 315DEG 21KT 3480 10048 $$ JORDAN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 15, 6:43 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 15, 6:43 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 643 PM CDT SUN JUN 15 2008 .AVIATION... COLD FRONT OVER KAMA...AND ANOTHER FRONT SCHEDULED TO MOVE ACROSS THE PANHANDLE AVIATION SITES ON MONDAY MORNING. NUNEZ && .PREV DISCUSSION... /ISSUED 233 PM CDT SUN JUN 15 2008/ DISCUSSION... IT APPEARS THAT MOTHER NATURE HAS ANOTHER ROUND OF AFTERNOON/EVENING CONVECTION IN STORE FOR THE PANHANDLES TODAY. THE KAMA 88D LOOP IS RATHER INTERESTING AT THE MOMENT...DEPICTING MULTIPLE SURFACE BOUNDARIES ACROSS THE AREA. ONE BASICALLY ALONG THE CAPROCK MOVING TO THE WEST...A PSEUDO DRYLINE FROM NEAR SPEARMAN...TO KBGD...TO KAMA AND YET ANOTHER EXTENDING FROM THE EASTERN OK PANHANDLE TO TO NEAR KDHT. THESE BOUNDARIES ARE ORIENTED IN A GENERAL CYCLONIC FASHION INDICATING FAIRLY STRONG LOW LEVEL CONVERGENCE ACROSS THE FORECAST AREA. PER THE RUC ANALYSIS ON THE SPC WEBSITE...SBCAPE VALUES IN EXCESS OF 2500 J/KG ARE PRESENT ACROSS THE SOUTHEAST PANHANDLE WITH THE CAP NEARLY GONE /AS INDICATED BY THE CUE FIELD GOING UP ALONG THE DRYLINE. SHEAR VALUES ACROSS THE CENTRAL PANHANDLES APPEAR MARGINAL BUT INCREASE TO 45KTS OR GREATER ACROSS THE EASTERN TX PANHANDLE. THIS SHOULD SUPPORT SUPERCELLULAR CONVECTION ONCE STORMS FIRE. IN ADDITION...THE 18Z KAMA RAOB SHOWED VERY STEEP LAPSE RATES FROM H7 TO H5. THIS CONVECTION SHOULD DIE OFF RATHER QUICKLY AFTER SUNSET GIVEN TH LACK OF LARGE SCALE FORCING...BUT WE COULD SEE SOME REDEVELOPMENT OVERNIGHT AS THE MOISTURE SURGES BACK INTO THE AREA AND WINDS DEVELOP THE UPSLOPE COMPONENT. A COLD FRONT IS FORECAST TO PUSH INTO THE PANHANDLES LATE TONIGHT AND EARLY MONDAY. THIS WILL RESULT IN WIND SHIFTING TO THE NORTHEAST. ONE WOULD THINK THIS WOULD LEAD TO COOLER TEMPS...BUT THE NAM CONTINUES TO FORECAST HIGHS IN THE LOW/MID 90S FOR MOST OF THE TX PANHANDLE. THE GFS SOLUTION LOOKS MUCH MORE IN LINE WITH THE CURRENT THINKING SO THE MAV NUMBERS HAVE GENERALLY BEEN FOLLOWED...ALTHOUGH I DID BUMP THE SOUTHERN TX PANHANDLE NUMBERS UP SLIGHTLY. THE OTHER ISSUE FOR MONDAY WILL BE PRECIP. I DO THINK THERE WILL BE CONVECTION AROUND ON MONDAY BUT THE COVERAGE DOES NOT LOOK TO BE ALL THAT HIGH. I RETAINED LOW POPS ACROSS THE NORTH DURING THE MORNING HOURS AND BROUGHT THEM SOUTH DURING THE AFTERNOON...BUT NOT QUITE AS FAR SOUTH AS AMARILLO. POPS WERE CARRIED THROUGH THE NIGHT FOR MOST AREAS AS WELL. SOME OF THESE STORMS MAY BECOME SEVERE. ON TUESDAY...THE COLD FRONT IS EXPECTED TO LIFT NORTH WITH SOUTHERLY WINDS RETURNING TO THE PANHANDLES. WITH ABUNDANT LOW LEVEL MOISTURE...CONVECTION CANNOT BE RULED OUT ONCE AGAIN. LOW POPS WERE RETAINED FOR THIS PERIOD. A BETTER CHANCE OF STORMS WILL BE TUESDAY NIGHT AS A SHORTWAVE EMBEDDED IN THE NORTHWESTERLY FLOW ALOFT IS FORECAST TO MOVE ACROSS THE PANHANDLES. POPS WERE INCREASED TO 40/50 PERCENT FOR THIS PERIOD. ONCE AGAIN...A FEW STORMS MAY BECOME SEVERE. BY WEDNESDAY...IT APPEARS THAT WE WILL ENTER A PERIOD OF GENERALLY DRY DAYS WITH EVENING CONVECTION POSSIBLE AS THUNDERSTORMS FROM THE HIGH TERRAIN ADVECT INTO THE PANHANDLES AFTER 00Z. THESE POPS WERE CARRIED WEDNESDAY AND THURSDAY NIGHTS WITH DAYTIME TEMPS WARMING BACK INTO THE 90S. BY FRIDAY...THE INFLUENCE OF THE MID/UPPER RIDGE IS EXPECTED TO INCREASE ENOUGH TO KEEP THE FORECAST DRY. NOT TO SAY THAT NO CONVECTION WILL OCCUR...BUT COVERAGE WILL BE LIMITED NONETHELESS. MAX TEMPS BY THIS TIME MAY BE APPROACHING THE 100 DEGREE MARK. MEX VALUES WERE FOLLOWED OVER THE WEEKEND. JOHNSON FIRE WEATHER... FIRE WEATHER CONCERNS THROUGH MIDWEEK WILL BE LIMITED TO THIS AFTERNOON ACROSS THE WESTERN TEXAS PANHANDLE. A DRYLINE HAS MOVED INTO THE CENTRAL TX PANHANDLE...RESULTING IN RH VALUES OF 15 PERCENT OR LESS ACROSS THE WEST. HOWEVER...WIND SPEEDS WILL GENERALLY REMAIN BELOW 15 MPH. THUS...CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED. A FIRE DANGER STATEMENT IS IN EFFECT FOR THIS REASON THROUGH THIS EVENING. JOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/08
Hazardous weather outlook, Jun 15, 1:00 PM CDT, 6 hours 1 minute before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN JUN 15 2008 OKZ001>003-TXZ001>020-161100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE EXPECTED TO FORM NEAR AND EAST OF A SURFACE TROUGH THAT WILL BE POSITIONED FROM PALO DURO CANYON STATE PARK TO TURPIN OKLAHOMA THIS AFTERNOON AND EVENING. THE AIR MASS EAST OF THE TROUGH WILL BE MOIST AND UNSTABLE LEADING TO A CHANCE OF THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY NIGHT...AND THEN AGAIN ON WEDNESDAY AND THURSDAY NIGHTS ACROSS MOST SECTIONS OF THE PANHANDLES. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS THROUGH THE UPCOMING WEEK AND BE PREPARED FOR POSSIBLE ACTIVATION. SP
In the hours before
Special weather statement, Jun 15, 3:54 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 354 PM CDT SUN JUN 15 2008 TXZ013-014-018-019-152200- ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX- 354 PM CDT SUN JUN 15 2008 ...STRONG THUNDERSTORM IN NORTHEASTERN ARMSTRONG...SOUTHEASTERN CARSON...NORTHWESTERN DONLEY AND SOUTHWESTERN GRAY COUNTIES... AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF GOODNIGHT MOVING EAST AT 10 MPH. PEOPLE IN NORTHEASTERN ARMSTRONG...SOUTHEASTERN CARSON...NORTHWESTERN DONLEY AND SOUTHWESTERN GRAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SP
Local storm report, Jun 15, 4:44 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
444 PM CDT SUN JUN 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 16 N CLARENDON 35.17N 100.89W
06/15/2008 E0.75 INCH DONLEY TX PUBLIC
&&
EVENT NUMBER 00591
BILODEAUSpecial weather statement, Jun 15, 4:44 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 444 PM CDT SUN JUN 15 2008 OKZ003-152245- BEAVER OK- 444 PM CDT SUN JUN 15 2008 ...STRONG THUNDERSTORM IN NORTHERN BEAVER COUNTY... AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF FLORIS MOVING EAST AT 29 MPH. PEOPLE IN NORTHERN BEAVER COUNTY...INCLUDING THE CITY OF BEAVER... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 15, 5:33 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 533 PM CDT SUN JUN 15 2008 TXZ014-015-019-020-152330- COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX- 533 PM CDT SUN JUN 15 2008 ...STRONG THUNDERSTORM IN WESTERN COLLINGSWORTH...NORTHEASTERN DONLEY...SOUTHEASTERN GRAY AND SOUTHWESTERN WHEELER COUNTIES... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF ALANREED MOVING EAST AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. THIS STORM WILL MOVE NEAR GREENBELT LAKE. BOATERS ON THE LAKE SHOULD RETURN TO SHORE AND SEEK SHELTER IMMEDIATELY...AND PERSONS ALONG THE SHORE AND NEAR THE LAKE SHOULD SEEK SHELTER FROM STRONG WINDS...SMALL HAIL...AND DANGEROUS LIGHTNING. PEOPLE IN WESTERN COLLINGSWORTH...NORTHEASTERN DONLEY...SOUTHEASTERN GRAY AND SOUTHWESTERN WHEELER COUNTIES...INCLUDING THE CITY OF SHAMROCK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
Special weather statement, Jun 15, 5:45 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 545 PM CDT SUN JUN 15 2008 OKZ003-152345- BEAVER OK- 545 PM CDT SUN JUN 15 2008 ...STRONG THUNDERSTORMS IN NORTHERN BEAVER COUNTY... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF BEAVER AND 10 MILES NORTHEAST OF BEAVER MOVING NORTHEAST AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHERN BEAVER COUNTY...INCLUDING THE CITY OF BEAVER... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
Local storm report, Jun 15, 6:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
653 PM CDT SUN JUN 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 1 E HEDLEY 34.87N 100.64W
06/15/2008 E1.75 INCH DONLEY TX LAW ENFORCEMENT
&&
EVENT NUMBER 00593
BILODEAUThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:08 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 68 min |
| Jun 15, 7:10 PM CDT | Tornado Warning | AMA | Ochiltree | 50 min |
| Jun 15, 7:52 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 35 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.